Claritin User Reviews

Claritin - User Reviews

Claritin User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Claritin sorted by most helpful. Patient Discussions FAQs


Comment from: Danielle, 25-34 on Treatment for 2-5 years (Patient) Published: April 21

I've been taking Claritin-D steadily for about 2 years after being diagnosed with Adult Onset Allergies. It always took care of my allergy symptons perfectly, but it left me with a lovely grab-bag of neurosis. I was horribly depressed and had really random mood swings and panic attacks and difficulty sleeping. Behaviors I've never before experienced. I did some research (and talked to my doctor) and discovered that consistently taking Claritin-D creates symptoms similar to meth addiction due to the pseudoephedrine. I stopped taking it 2 weeks ago and I'm feeling better, though the mental adjustment is difficult. I called Schering-Plough and they (of course) stood by their product, kindly offering me a refund. I said they should refund the thousands I paid them since I'm stuck dealing with what amounts to meth withdrawal. Now I'm back to Benadryl. Allergies are fantastic!

Related Reading: panic attacks | Benadryl

Comment from: truenoise, 45-54 on Treatment for less than 1 month (Patient) Published: October 11

I really wish this had worked for me. I'm an adult, and this is the first year I've ever had persistent allergies. I was using Benadryl (or a generic equivalent) up to twice a day, but then I started having restless leg syndrome, and tremors in my neck. After a little internet research, I found both of these conditions can be caused or aggravated by Benadryl (dipenhydramine)so I stopped taking it. Pseudaphed makes me agitated and anxious and gives me a racing heartbeat (but boy, do I go on cleaning binges!) I kind of feel like I'm out of OTC options, and I'm still sneezing, drippy, and miserable. Like other users, I find the Claritin packaging difficult to get into: my guess is it's extra strong because the tablets are water soluble and they're trying to keep them from getting damp.

Related Reading: restless leg syndrome | tremors

Comment from: Allergic_too, 35-44 Female on Treatment for 10+ years (Patient) Published: June 07

I keep switching from Claritin to Zyrtec. Both are effective - take care of my stuffy nose as well asthma. However, with Claritin, I get a lot of anxiety (including very negative dreams). I got recently diagonosed with slightly elevated Blood pressure - not sure if one of these antihistamines caused it.

Related Reading: Zyrtec | asthma

Comment from: Teddy, 45-54 Female on Treatment for less than 1 month (Patient) Published: December 08

I have asthma and it is bad when I get a cold or the flu! I need something that will work fast for me to unclog my nose. I have had very good results talking one 10mg Claritin non drowsy pill every 24 hours. By the next day I am feeling better. I have had no bad effects from taking this drug and only use it until my nose in unclogged at the most a week to two weeks if its flu symptoms. With Asthma I cant wait as once both sides of my nose clog I end up in a emergency room. Claritin has worked for me with no bad effects.

Related Reading: flu

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: April 11

I've never had any allergies before so when i got a stuffy nose, nasal drip, itchy and watery eyes, and some sinus pressure with no fever, I had to call my doctor to see what OTC meds i could take w/out interfering with my thyroid, acne, and anxiety meds. His assistant told me to just ask the pharmacist. So i did and she recommended Claritin. I took it and I felt much better that afternoon, went to bed, and when i woke up I noticed i was getting hives and itching on my elbows and the back of my legs. Of course I panicked and scratched, making it worse. It seemed to be spreading all over my body --my feet, arms, chest, back, neck, my scalp and my ears. I called the pharmacist back and she laughed that i was allergic to an allergy med and said to take benadryl. It didn't do anything. That night I felt terrible chest pains. I thought it was heartburn but no matter what i took or how i sat it still hurt. Did not sleep much that night. I went for an emergency visit the 2nd day to my doctor and he prescribed a med for my hives and told me the chest pains were from hyperventilating (which i did not believe). I started taking the prescription and it has helped me slowly, I didnt get any chest pains the 3rd night and I'm less itchy, i noticed however that all my joints esp in my hands and fingers were red and swollen and hot. Eventually it went away. But now I'm experiencing painful swallowing, and my ears "tickle" when I swallow. Also, it feels like my lungs hurt when I breathe deep. This is my 5th day suffering from the side effects and its STILL in my bloodstream I guess. No more Claritin for me.

Related Reading: fever | acne | itching


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Allergies & Asthma

Improve treatments & prevent attacks.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD